Alert archive / Texas / Wind Advisories in 2011

Wind Advisory 11, NWS Corpus Christi, TX

April 22, 2011Kleberg County, Nueces County, San Patricio County, Texas

NWS Corpus Christi, TX issued this wind advisory at Apr 22, 2011, 4:49 AM CDT for Kleberg County, Nueces County, San Patricio County, Texas. It took effect at Apr 22, 2011, 10:00 AM CDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 22, 2011, 4:49 AM CDT (09:49 UTC)
In effect from
Apr 22, 2011, 10:00 AM CDT
Expired
Apr 22, 2011, 7:00 PM CDT
In force
9 hr
Issued by
NWS Corpus Christi, TX

Counties Kleberg County, TX, Nueces County, TX, San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 9 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 9.8 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2011-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1628 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2011-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1628 J/kg
Mixed-layer CIN
-284 J/kg
Mixed-layer LCL
963 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS74 KCRP 220949
NPWCRP

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
449 AM CDT FRI APR 22 2011

...WINDY CONDITIONS EXPECTED TODAY ACROSS PORTIONS OF SOUTH TEXAS...

.STRONG SOUTHEAST WINDS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND
CONTINUE THROUGH THE EARLY EVENING HOURS. SUSTAINED WIND SPEEDS
ARE LIKELY TO RANGE BETWEEN 25 TO 30 MPH WITH FREQUENT GUSTS
AROUND 40 MPH.

TXZ242>244-230000-
/O.NEW.KCRP.WI.Y.0011.110422T1500Z-110423T0000Z/
KLEBERG-NUECES-SAN PATRICIO-
INCLUDING THE CITIES OF...KINGSVILLE...CORPUS CHRISTI...
PORTLAND...INGLESIDE...ARANSAS PASS...SINTON...MATHIS
449 AM CDT FRI APR 22 2011

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT
THIS EVENING. 

SOUTHEAST WIND SPEEDS OF 25 TO 30 MPH ARE EXPECTED TO DEVELOP BY
THIS AFTERNOON ACROSS KLEBERG...NUECES AND SAN PATRICIO COUNTIES.
THESE WIND SPEEDS...ALONG WITH GUSTS AROUND 40 MPH WILL PERSIST
THROUGH THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS ARE EXPECTED TO
BE 25 TO 39 MPH OR HAVE GUSTS TO AROUND 40 MPH OR HIGHER.

MOTORISTS WITH HIGH-PROFILE VEHICLES SHOULD DRIVE WITH CAUTION
THIS AFTERNOON AS STRONG WINDS WILL MAKE DRIVING DIFFICULT AT
TIMES. IN ADDITION...RESIDENTS ARE URGED TO SECURE LAWN
FURNITURE...GARBAGE CANS OR OTHER OBJECTS THAT MAY BE BLOWN
AROUND BY THE STRONG WINDS.

&&

$$

CB

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Apr 22, 4:45 AM CDT, 4 minutes earlier.

Area forecast discussion, Apr 22, 4:45 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
445 AM CDT FRI APR 22 2011

.SHORT TERM (TODAY THROUGH SATURDAY)...SIMILAR CONDITIONS
YESTERDAY WILL EXIST FOR TODAY. THE GFS/ECMWF/NAM CONTINUE SHOW
STRENGTHENING OF THE LOW PRESSURE SYSTEM DEVELOPING ACROSS THE
SOUTHERN PLAINS TODAY. THE SURFACE PRESSURE GRADIENT WILL IN TURN
TIGHTEN TODAY CAUSING BREEZY TO WINDY CONDITIONS ACROSS SOUTH
TEXAS. WITH A TIGHTER GRADIENT THAN YESTERDAY...HAVE ISSUED A
WIND ADVISORY FOR THE SOUTHERN COASTAL BEND TO BEGIN LATE THIS
MORNING. STRATUS DECK THIS MORNING WILL BEGIN TO CLEAR UP FROM
WEST TO EAST TODAY. TEMPERATURES WILL BE WARM YET AGAIN...WITH
TEMPERATURES OUT WEST REACHING NEAR 100 DEGREES...WITH TEMPERATURES
ALONG THE COAST REACHING THE UPPER 80S.

&&

.LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...SIERRA MADRE AND DRY
LINE CONVECTION AGAIN LATE FRIDAY AFTERNOON INTO SATURDAY EVENING
NOT EXPECTED TO MAKE IT INTO THE CWA...AND WILL ONLY MAINTAIN A
SILENT 10 POP FOR THE FAR WEST. BREEZY TO WINDY AND WARM CONDITIONS
WILL CONTINUE INTO EASTER SUNDAY. MODELS ARE INDICATING SLIGHT
WEAKENING OF THE CAP SUNDAY EVENING ACROSS THE NORTHWEST CWA WITH
APPROACH OF UPPER TROUGH TO THE NORTHWEST. GFS IS HINTING AT
CONVECTION ALONG THE DRY LINE AND NORTHERN MEXICO POSSIBLY MAKING
IT FURTHER EAST AND COULD IMPACT LA SALLE...WEBB AND MCMULLEN
COUNTIES. ECMWF AND CANADIAN ARE SLIGHTLY LESS BULLISH...AND KEEP
QPF WELL TO THE NORTHWEST. FOR NOW WILL MAINTAIN A 20 POP AND SLIGHT
MENTION OF THUNDER FOR SUNDAY NIGHT ACROSS THESE COUNTIES. IF ANY
CONVECTION DOES REACH THE CWA COULD BE STRONG TO POSSIBLY SEVERE
GIVEN DEEP LAYER SHEAR AND INSTABILITY FORECASTED.

THE TROUGH MOVES INTO THE CENTRAL PART OF THE STATE MONDAY MORNING
AND INTO EAST TEXAS MONDAY AFTERNOON. THE BULK OF THE FORCING WILL
BE NORTH OF THE REGION...WITH SOUTH TEXAS JUST ON THE TAIL END.
THERE IS SLIGHT WEAKENING OF THE CAP ACROSS THE NORTHERN CWA...
ENOUGH TO MAINTAIN 20 POPS AND MENTION OF THUNDER MONDAY...BUT
ACROSS THE SOUTH CAP HOLD STRONG AND IF ANYTHING FORMS WOULD LIKELY
JUST BE WEAK SHOWERS. REMOVED MENTION OF THUNDER ACROSS THE SOUTH.
DRY LINE WORKS INTO THE RIO GRANDE PLAINS AND WESTERN BRUSH COUNTRY
WITH WARM TEMPERATURES DEVELOPING ACROSS THIS REGION IN THE
AFTERNOON. BETTER MOISTURE FIELDS GET PUSHED NORTHEAST ON TUESDAY
WITH CAP RESTRENGTHENING. WILL KEEP TUESDAY DRY...AND WITH DRY LINE
PENETRATING INTO THE CENTRAL CWA...EVEN WARMER HIGHS EXPECTED ON
TUESDAY.

00Z ECMWF TRENDED SLIGHTLY CLOSER TO THE GFS WITH REGARDS TO FRONT
ON WEDNESDAY...WITH GFS SHOWING A STRONGER FRONT. ADDS CONFIDENCE
THAT FRONT WILL MOVE THROUGH THE AREA...AND HAVE FOLLOWED CLOSE TO
THE GFS FOR TIMING WEDNESDAY MORNING BUT NOT QUITE AS STRONG WITH
WINDS BEHIND IT FOR NOW. MOISTURE SCOURED TO THE EAST AND WINDS
VEERING SOUTHWEST WILL MEAN SLIM TO NIL CHANCES FOR RAINFALL ALONG
IT. FORECASTED A DRY FRONT. WILL SEE ELEVATED FIRE DANGER BEHIND THE
FRONT WEDNESDAY WITH VERY DRY AIR...WARM TEMPS AND MARGINALLY GUSTY
WINDS. LOWS THURSDAY MORNING WILL BE FINALLY CLOSER TO SEASONAL
NORMS...ALTHOUGH STILL A WARM AFTERNOON THURSDAY GIVEN THE DRY
AIRMASS.

&&

.MARINE...SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR ACROSS THE
GULF WATERS AND THE SOUTHERN BAYS AND WATERS IN RESPONSE TO THE
INCREASING SOUTHEASTERLY FLOW. MORE STABLE CONDITIONS ACROSS THE
NORTHERN BAYS WILL KEEP WINDS JUST BELOW SCA CRITERIA.

&&

.FIRE WEATHER...RELATIVE HUMIDITY VALUES WILL FALL TO BETWEEN 30
AND 40 PERCENT ACROSS THE RIO GRANDE PLAINS AND THE BRUSH COUNTRY
THIS AFTERNOON. WITH WINDS EXPECTED TO INCREASE AND BECOME BREEZY
TO WINDY...AN ELEVATED FIRE DANGER THREAT WILL EXIST FOR WEBB...LA
SALLE...MCMULLEN AND DUVAL COUNTIES THIS AFTERNOON.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    87  75  87  74  87  /  10  10  10  10  10
VICTORIA          89  75  89  75  88  /  10  10  10  10  10
LAREDO           102  78 102  78 101  /  10  10  10  10  10
ALICE             93  73  91  73  92  /  10  10  10  10  10
ROCKPORT          84  76  85  75  85  /  10  10  10  10  10
COTULLA           97  74  96  74  96  /  10  10  10  10  10
KINGSVILLE        90  74  89  74  91  /  10  10  10  10  10
NAVY CORPUS       83  75  84  75  83  /  10  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR THE FOLLOWING ZONES: KLEBERG...NUECES...SAN PATRICIO.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
     20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
     CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
     FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
     SHIP CHANNEL FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS.

&&

CB/85...SHORT TERM
JR/76...LONG TERM
Hazardous weather outlook, Apr 21, 4:51 AM CDT, 23 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
451 AM CDT THU APR 21 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-221000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
451 AM CDT THU APR 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE TONIGHT OVER
PORTIONS OF THE MIDDLE TEXAS COASTAL WATERS AS LOW PRESSURE
STRENGTHENS EAST OF THE ROCKIES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

PERIODS OF SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE FRIDAY
THROUGH THE WEEKEND. AN ELEVATED FIRE DANGER WILL BE POSSIBLE FRIDAY
THROUGH SUNDAY ACROSS THE RIO GRANDE PLAINS AND WESTERN BRUSH
COUNTRY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AK/JR

Nearby

Wind Advisories in Texas, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.